Obstet Gynecol Sci.  2017 Jan;60(1):115-117. 10.5468/ogs.2017.60.1.115.

Syndrome of inappropriate antidiuretic hormone secretion following irinotecan-cisplatin administration as a treatment for recurrent ovarian clear cell carcinoma

Affiliations
  • 1Department of Obstetrics and Gynecology, Kyung Hee University Hospital at Gangdong, Seoul, Korea. diners99@naver.com
  • 2Department of Medicine, Graduate School, Kyung Hee University Seoul, Korea.

Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) has various causes including central nervous system disorders, pulmonary and endocrine diseases, paraneoplastic syndromes, and use of certain drugs. SIADH induced by chemotherapy with irinotecan-cisplatin is not a common complication. Here, we review a case of SIADH after treatment with irinotecan-cisplatin. A 45-year-old woman received adjuvant chemotherapy (paclitaxel-carboplatin) for ovarian clear cell carcinoma, but the cancer recurred within 9 months of chemotherapy. Subsequently, a second line of combination chemotherapy containing irinotecan-cisplatin was initiated. However, 5 days after chemotherapy administration, her general condition began to deteriorate; her hematological tests revealed hyponatremia. Therefore, it is imperative to consider the possibility of SIADH in patients being treated with irinotecan-cisplatin-based chemotherapy. Proper monitoring of serum sodium levels and assessment of clinical symptoms should be performed in such patients for early diagnosis and prompt management.

Keyword

Cisplatin; Inappropriate ADH syndrome; Irinotecan; Ovarian cancer, clear cell

MeSH Terms

Central Nervous System Diseases
Chemotherapy, Adjuvant
Cisplatin
Drug Therapy
Drug Therapy, Combination
Early Diagnosis
Endocrine System Diseases
Female
Hematologic Tests
Humans
Hyponatremia
Inappropriate ADH Syndrome
Middle Aged
Paraneoplastic Syndromes
Sodium
Cisplatin
Sodium
Full Text Links
  • OGS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error